Maryland, 2010

Winter Storm and Winter Weather in Maryland, February 25 to 26, 2010

February 25 to 26, 2010 · NWS PHI · 3 events in 3 counties and zones

Heavy snow fell in Cecil County while lighter snow fell across the rest of the Eastern Shore from from the late evening of the 24th into the early afternoon of the 26th. Snowfall averaged three to five inches in Cecil County and around one inch in Kent and Queen Anne's Counties.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Heavy snow fell in Cecil County while lighter snow fell across the rest of the Eastern Shore from from the late evening of the 24th into the early afternoon of the 26th. Snowfall averaged three to five inches in Cecil County and around one inch in Kent and Queen Anne's Counties. Most of the snow melted as it fell in Caroline and Talbot Counties. Precipitation initially started as rain during the afternoon of the 24th in the southern Eastern Shore and spread north during the evening and overnight of the 24th. As the intensity increased, the rain changed to snow in Talbot and Caroline Counties late in the evening on the 24th. This changeover spread north overnight.|The snow ended during the morning of the 25th, but started again during the evening of the 25th in Cecil County and overnight across the rest of the Eastern Shore. The snow ended in all places during the early afternoon of the 26th. Aside from Cecil County, the snow never fell heavily over the rest of the Eastern Shore and the number of reported accidents were relatively low. Winds increased before the heavier snow returned and this cut down on the number of power outages. The strongest winds occurred between 6 p.m. EST on the 25th and 6 p.m. EST on the 26th.

Representative snowfall included 4.5 inches in Colora (Cecil County). Peak wind gusts included 40 mph in Easton (Talbot County).

The winter storm was caused by a low pressure system that formed east of Florida on the 24th. At 7 a.m. EST on the 25th, it (992 millibar low pressure system) was well east of the North Carolina coast and was intensifying rapidly as it was moving north. At 1 p.m. EST on the 25th, it was a 987 millibar low well east of the Delmarva Peninsula. At 7 p.m. EST on the 25th, it was a 978 millibar low just east of Long Island. At 10 p.m. EST on the 25th, it deepened to 972 millibars and was located along the Rhode Island and Massachusetts border. From there, a rare occurrence happened as the low pressure system retrograded or move westward. At 1 a.m. EST on the 26th, the 972 millibar low was in Connecticut; at 7 a.m. EST it weakened to 979 millibars and was over New York City. It spent the rest of the daylight hours weakening over the New York City area and then drifted slowly north that night. The retrogression process caused the heavier snow to back into Cecil County on the 26th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 25, 3:55 AM EST, 5 minutes earlier.

Area forecast discussion, Feb 25, 3:55 AM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
355 AM EST THU FEB 25 2010

.SYNOPSIS...
LOW PRESSURE WAS DEVELOPING OFF THE CAROLINA COAST. THIS LOW WILL
INTENSIFY AS IT MOVES NORTH TO NEAR LONG ISLAND BY TONIGHT. THE
IS THEN EXPECTED TO MOVE WEST AND LINGER OVER THE REGION THROUGH
FRIDAY, BEFORE MOVING TOWARD SOUTHERN NEW ENGLAND OVER THE
WEEKEND. HIGH PRESSURE WILL THEN BUILD IN FOR EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH FRIDAY/...
WELL, HERE WE GO AGAIN! GENERALLY, AS YOU MOVE CLOSER TO AN
EVENT, CONFIDENCE INCREASES. UNFORTUNATELY, THAT IS SIMPLY NOT THE
CASE WITH THIS SYSTEM. THERE IS VERY LITTLE THAT IS SIMPLE WITH
THIS EVENT.

WITH THE 25/00Z MDL CYCLE, THERE IS VERY GOOD AGREEMENT WRT THE
PLACEMENT OF THE SFC AND H5 LOWS.  AS A MATTER OF FACT, THE NAM, GFS,
ECMWF AND UKMET POSNS THRU 48 HOURS ARE TIGHTLY CLUSTERED.  SO, IN
THEORY, THAT SHOULD INCREASE CONFIDENCE IN THE FCST.  HOWEVER,
DESPITE THE GOOD AGREEMENT ON THE SYNOPTIC FEATURES, THERE STILL IS
SIGNIFICANT DIVERGENCE WHEN IT COMES TO THE OTHER PARAMETERS OF
IMPORTANCE.

THE GENERAL TREND WITH THE 00Z MDL CYCLE HAS BEEN FOR LESS QPF OVER
THE SRN HALF OF THE REGION AND ABOUT THE SAME OR MORE OVER THE
NORTH.  HOWEVER, THE GFS SEEMS TO BUCK THIS TREND AND HAS HIGHER QPF
THAN THE REST OF THE MDLS.  AS HAS BEEN THE CASE FOR THE PAST FEW
DAYS, THE UKMET AND ECMWF ARE WARMER AT THE SFC (THROUGH TODAY) THAN
THE NAM AND GFS AND NEITHER CAMP SEEMS TO BE MOVING TOWARD THE
OTHER.  WITH THE STRONG UPR LOW, THE COLDER SOLN WOULD SEEM TO MAKE
MORE LOGICAL SENSE, BUT I STILL CAN'T BACK AWAY FROM THE FACT THAT
THE TWO MOST RELIABLE MDLS ARE STICKING TO THEIR GUNS.  ULTIMATELY,
IT IS GOING TO COME DOWN TO THE INTERACTION OF THE UPR AND SFC LOWS,
WHERE THE RAPID STRENGTHENING OCCURS AND HOW MUCH MOISTURE THERE IS
TO WORK WITH.  SOMETIMES, DURING RAPID STRENGTHENING, A LOW CAN PULL
IN A SURGE OF WARMER AIR, BUT WHEN AND IF THIS OCCURS REMAINS TO BE
SEEN.  NOTHING IS EVER EASY WHEN IT COMES TO THESE TYPE OF ANOMALOUS
SITUATIONS WITH STRONG UPR LOWS.  THERE IS STILL AMPLE OPPORTUNITY
FOR THIS FCST TO WORK OUT OTHER THAN IS CURRENTLY EXPECTED.

LATEST OBS HAVE TEMPS ABV FREEZING AT VIRTUALLY ALL LOCATIONS AND
LIGHT PRECIP OCCURRING MAINLY FROM PHILADELPHIA S AND E.  WHEN THE
PRECIP FIRST BEGINS IT WILL BE RAIN. AFTER IT RAINS FOR AWHILE, THE AMS
COOLS AND THINGS SHOULD CHANGE OVER TO SNOW.  THIS IS WHY PLACES
FURTHER S LIKE OCEAN CITY AND GEORGETOWN ARE COOLER THAN LOCATIONS
FURTHER N AND ARE CURRENTLY SNOWING.  ONCE THE CHANGEOVER TO SNOW
OCCURS, SNOW SHOULD (WITH AN EMPHASIS ON SHOULD) BE THE PREDOMINATE
PRECIP TYPE THROUGH THE DAY.  THE COMPLICATING FACTOR, OF COURSE ARE
DAYTIME TEMPS.  WHILE THEY ARE NOT EXPECTED TO MOVE MUCH, A DEGREE
OR TWO CAN MAKE A SIGNIFICANT DIFFERENCE.  IF THE WARMER ECMWF/UKMET
SOLNS WERE CORRECT IT COULD EVEN MAKE THE DIFF BETWEEN SNOW AND RAIN
OR AN ACCUMULATING SNOW AND A WET NUISANCE SNOW.

BY TONIGHT, THE SFC LOW IS OVER NRN NJ AND COLDER AIR RACES IN
BEHIND IT.  ALL OF THE MDLS WOULD INDICATE AN ALL SNOW EVENT AT THAT
POINT.  SNOW SHOULD BECOME MORE SHOWERY DURG THE DAY ON FRIDAY, BUT
MAY LINGER INTO THE LATE AFTN/ERLY EVENING HOURS.

ACCUMULATIONS ARE THE NEXT CHALLENGING AREA.  AS NOTED ABOVE, THERE
IS A SLIGHT DOWNWARD TREND IN QPFS OVER THE SRN HALF OF THE AREA AND
A SLIGHT INCREASE IN THE N, SO HAVE MADE SOME MINOR ADJUSTMENTS TO
THE SNOW ACCUMULATIONS AS A RESULT.  IF THE SNOW REMAINS LIGHT, IT
IS PSBL THAT DURG DAYLIGHT HOURS, THE ACCUMS COULD BE MAINLY ON
GRASSY AREAS AND NORMALLY COLDER SFCS, AT LEAST FOR A FEW HOURS
AFTER ONSET.  FOR NOW, WILL STICK WITH A GENL 4-8 INCHES OVER SRN
AREAS, 8-12 INCHES ACRS THE I-95 CORRIDOR S AND E, 12-16 INCHES TO
THE N AND W AND PSBLY SOME 18+ OVER THE POCONOS AND FAR NRN NJ.

FINALLY, WE HAVE TO TALK ABOUT THE WIND.  WITH A RAPIDLY
STRENGTHENING SFC LOW, WINDS SHOULD INCREASE MARKEDLY DURG THE AFTN
INTO FRIDAY AS THE LOW MOVES BY TO OUR N.  SUSTAINED WINDS AROUND 30
MPH WITH WIND GUSTS OF 40 MPH ARE CERTAINLY PSBL.  THIS WOULD PUT US
SHORT OF WIND ADVY CRITERIA.  DUE TO ALL THE VARIABLES WITH THE SET
UP OF THIS COMPLICATED STORM, CONFIDENCE IS NOT HIGH ON WHETHER WE
WILL MAKE IT TO ADVY CRITERIA, BUT IT CERTAINLY NEEDS TO BE
WATCHED.  LATEST BUFKIT DATA IS ALSO MIXED.  THE NAM INDICATES WE
WOULD GET ADVY CRITERIA, THE GFS SAYS NO.  THE ECMWF SAYS ITS PSBL
AS WELL.  THE NEXT CAVEAT THEN BECOMES IF THE STRONGEST WINDS WOULD
COINCIDE WITH THE PERIOD OF HEAVIEST SNOW AND IF BLIZZARD WARNING
WOULD BE NEEDED FOR PORTIONS OF THE AREA.  CERTAINLY, THAT
POSSIBILITY EXISTS.  REGARDLESS, IT WILL BE VERY WINDY TONIGHT INTO
FRIDAY AND ANY SNOW WILL BLOW AND DRIFT AND VSBYS MAY BE REDUCED TO
NEAR ZERO AT TIMES.  IS IT SPRING YET?

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
THINGS SHOULD BE WINDING DOWN BY FRIDAY NIGHT AS THE SFC LOW FINALLY
PULLS AWAY TWD NEW ENG.  HOWEVER, THE UPR LOW REMAINS IN PLACE AND
THINGS WILL REMAIN COOL AND UNSETTLED.  SOME SNOW SHOWERS CAN NOT BE
RULED OUT THROUGH SATURDAY NIGHT, BUT ANY ACCUMS WOULD BE LIGHT.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
WITH THE IMMINENT STORM, DID NOT MAKE MANY CHANGES TO THE EXTENDD.
IT STILL LOOKS LIKE THERE COULD BE SOME LINGERING SNOW SHOWERS ON
SUNDAY WITH THE UPR LOW, BUT THEN FINALLY IT BEGINS TO PULL AWAY FOR
THE EARLY PORTION OF NEXT WEEK.  HIGH PRESSURE WILL BUILD IN AND
EXPECT A GENLY BENIGN PERIOD WITH A WARMING TREND.
&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

CIGS AND VSBYS ARE IN THE PROCESS OF LOWERING AS THE PRECIPITATION
SPREADS NORTH AND CHANGES FROM RAIN OR MIXED PRECIPITATION TO SNOW.
EXPECT THE CHANGEOVER TO SNOW TO BE COMPLETE BY DAYBREAK. THE SNOW
WILL CONTINUE THROUGHOUT THE DAY AT VARYING INTENSITIES. EXPECT
IFR/LIFR CONDITIONS THIS MORNING. LATER IN THE MORNING AND THROUGH
THE AFTERNOON FROM KPHL SWD, A LESSENING OF INTENSITY IS FORECAST,
BUT IFR CONDITIONS ARE STILL FORECAST, ALTHOUGH THERE COULD BE SOME
MVFR IN THE EXTREME SOUTH. IN ADDITION, WINDS SHOULD START
INCREASING THEN AND THIS WILL START BLOWING AND DRIFTING THE SNOW
AROUND.

OUTLOOK...
IFR CEILINGS AND VISIBILITIES ARE QUITE LIKELY THROUGH TONIGHT
AND POSSIBLY THROUGH FRIDAY, AS THE LOW PRESSURE SYSTEM LOOPS
AROUND TO OUR NORTH AND CONTINUES TO BRING OCCASIONAL SNOW. GUSTY
WINDS ARE ALSO EXPECTED AND WILL CAUSE BLOWING AND DRIFTING OF THE
SNOW THROUGH FRIDAY. CONDITIONS SHOULD START IMPROVING TO MVFR AND
VFR LATER FRIDAY INTO FRIDAY NIGHT AND ALL TERMINALS SHOULD BE
PREDOMINATELY VFR OVER THE WEEKEND, ALTHOUGH SOME SNOW SHOWERS
COULD OCCUR. VFR CONDITIONS ARE EXPECTED ON MONDAY.

&&

.MARINE...
THE SCA FOR OUR NORTHERN WATERS EXPIRED AT MIDNIGHT AS SEAS DROPPED
BELOW ADVISORY CRITERIA. AS THE LOW PRESSURE SYSTEM INTENSIFIES OFF
THE MID ATLANTIC COAST, WINDS WILL INCREASE TO GALE FORCE THIS
AFTERNOON. NORTHERLY WINDS WILL BECOME NORTHWEST THIS AFTERNOON
AND THEN WEST TONIGHT AND FRIDAY. THERE COULD BE A FEW STORM FORCE
GUSTS ACROSS OUR SOUTHERN WATERS AS WINDS REACH THEIR MAXIMUM
TONIGHT. THERE ARE MODEL DIFFERENCES AS TO THE EXACT TRACK OF THE
MEANDERING LOW LATER TONIGHT INTO FRIDAY. IT IS POSSIBLE THAT IF IT
MEANDERS INTO OUR COASTAL WATERS THAT WINDS WILL DIMINISH FASTER
THAN CURRENTLY FORECAST NEAR AND TOWARD THE CENTER OF THIS LOW.

THE SLOW WEAKENING AND DRIFTING PROCESS FOR THIS INTENSE LOW
PRESSURE SYSTEM WILL CONTINUE INTO THE WEEKEND. BUT IT IS PROBABLE,
ESPECIALLY OVER THE AREA OCEAN WATERS THAT SMALL CRAFT ADVISORY
CONDITIONS WILL PERSIST INTO A LARGE PART OF THE WEEKEND. BY THE
WEEKEND WINDS ARE EXPECTED TO BE BELOW SCA CONDITIONS ON DELAWARE
BAY.

&&

.TIDES/COASTAL FLOODING...
WITH TIDAL DEPARTURES RUNNING 1 TO 1 1/2 FEET ABOVE NORMAL, WATER
LEVELS WILL BE APPROACHING MINOR COASTAL FLOOD HEIGHTS IN A FEW
LOCATIONS JUST PRIOR TO DAYBREAK. SINCE NO WIDESPREAD FLOODING
IS ANTICIPATED, ADVISORIES WERE NOT ISSUED. ONCE THE WINDS SWING
AROUND TO NW AND THEN W LATER TODAY INTO TONIGHT AND INCREASE TO
GALE FORCE, THE CONCERN BECOMES MORE ABOUT BLOWOUT TIDES AND LOW
WATER ADVISORIES MAY BE NEEDED, ESPECIALLY FROM ATLANTIC CITY
SOUTH AND ON DELAWARE BAY. THIS COULD START AS EARLY AS THE LOW
TIDE CYCLE TONIGHT ON DELAWARE BAY AND CONTINUE THROUGH THE LOW
TIDES FRIDAY AND FRIDAY NIGHT. WE WILL CONTINUE TO MONITOR THIS
SITUATION, AND COULD ISSUE A LOW WATER ADVISORY LATER TODAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WARNING UNTIL NOON EST FRIDAY FOR PAZ054-055-
     060>062-067>071.
NJ...WINTER STORM WARNING UNTIL NOON EST FRIDAY FOR NJZ001-007>010-
     012>022-026-027.
     WINTER STORM WARNING UNTIL 6 AM EST FRIDAY FOR NJZ023>025.
DE...WINTER STORM WARNING UNTIL NOON EST FRIDAY FOR DEZ001.
     WINTER STORM WARNING UNTIL 6 AM EST FRIDAY FOR DEZ002>004.
MD...WINTER STORM WARNING UNTIL NOON EST FRIDAY FOR MDZ008.
     WINTER STORM WARNING UNTIL 6 AM EST FRIDAY FOR MDZ012-015-019-
     020.
MARINE...GALE WARNING UNTIL 5 PM EST FRIDAY FOR ANZ430-431-450>455.

&&

SYNOPSIS...NIERENBERG
NEAR TERM...NIERENBERG
SHORT TERM...NIERENBERG
LONG TERM...NIERENBERG
AVIATION...RPW
MARINE...RPW
TIDES/COASTAL FLOODING...RPW
Hazardous weather outlook, Feb 25, 12:09 AM EST, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1209 AM EST THU FEB 25 2010

DEZ001-MDZ008-NJZ001-007>010-012>022-026-027-PAZ054-055-060>062-
067>071-260515-
NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
1209 AM EST THU FEB 25 2010

...WINTER STORM WARNING IN EFFECT UNTIL NOON EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

A WINTER STORM WARNING WILL BE IN EFFECT INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ012-015-019-020-NJZ023>025-260515-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
1209 AM EST THU FEB 25 2010

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-260515-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1209 AM EST THU FEB 25 2010

...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 PM EST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

HAZARDOUS WEATHER IS NOT EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RPW

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 winter weather, 1 winter storm. Local standard time, as filed.

Winter Weather, Kent

When
February 25, 4:00 AM EST to February 26, 12:00 PM EST
Where
Kent forecast zone
Reported by
Trained Spotter
Coordinates
39.236, -76.096 (the zone’s center; the record gives no point)

Winter Weather, Queen Annes

When
February 25, 4:00 AM EST to February 26, 12:00 PM EST
Where
Queen Annes forecast zone
Reported by
Trained Spotter
Coordinates
39.038, -76.085 (the zone’s center; the record gives no point)

Winter Storm, Cecil

When
February 25, 5:00 AM EST to February 26, 1:00 PM EST
Where
Cecil forecast zone
Reported by
Trained Spotter
Coordinates
39.562, -75.948 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2010Every state in 2010This day in weather historyWarnings in Maryland, February 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 214567, 214568, 214566.